I got my first depo shot around June 15 and I was supposed to get my shot again on August 12-22 but I never did and now I've been on my period non stop! If I get my shot tomorrow will my period stop again cuz I'm on the depo shot and if I skip the date I was suppose to get the depo shot will I continue to be on my period for a long time?
You may get all sorts of hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
As you have stopped & started Depo, it's hard to say when your symptoms will settle down, as everyone reacts differently.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2014 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 16 Sep 2015 • 1 answer
Posted 30 Nov 2015 • 1 answer
Posted 31 Jan 2018 • 1 answer